Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 15, 2023, 5:52 PM CDT for Okaloosa County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2023, 5:52 PM CDT (22:52 UTC)
- Expired
- Jun 15, 2023, 7:57 PM CDT
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1409 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
544
WGUS54 KMOB 152252
FFWMOB
FLC091-160200-
/O.NEW.KMOB.FF.W.0014.230615T2252Z-230616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
552 PM CDT Thu Jun 15 2023
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northern Okaloosa County in northwestern Florida...
* Until 900 PM CDT.
* At 552 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
Training storms over the town of Crestview will likely lead to
rapid flooding of low lying poor drainage areas in and around
Crestview.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Crestview, Baker, Silver Springs, Milligan, Auburn, Garden City,
Clear Springs, Nubbin Ridge, Cannon Town, Campton, Galliver,
Killingsworth Crossroads, Deerland, Holt, Dorcas and Kellys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3068 8639 3070 8678 3074 8679 3091 8679
3091 8677 3090 8665 3086 8639
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
Black1 follow-up statement
168
WGUS74 KMOB 160057
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
757 PM CDT Thu Jun 15 2023
FLC091-160107-
/O.CAN.KMOB.FF.W.0014.000000T0000Z-230616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-
757 PM CDT Thu Jun 15 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN OKALOOSA COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 1000 PM CDT for portions of
Alabama, northwest Florida and southeast Mississippi.
LAT...LON 3068 8639 3070 8678 3074 8679 3091 8679
3091 8677 3090 8665 3086 8639
$$
BlackWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:20 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 15, 4:20 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
420 PM CDT Thu Jun 15 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Friday)
Issued at 415 PM CDT Thu Jun 15 2023
Severe storms continue across portions of south central AL late this
afternoon, and a Severe Thunderstorm Watch is currently in effect for
Escambia and Covington counties of south central AL, Mobile and
Baldwin counties of coastal AL and all of the western FL panhandle
through 9 PM this evening. These storms have produced widespread
wind damage and hail up to at least tennis ball size. CAMS,
specifically the HRRR, seems to have a decent handle on this (for a
change) and it appears that the current cluster of severe storms
should continue sagging slowly southward and into the FL panhandle
counties late this afternoon and early evening. The airmass
downstream of this activity remains moderately to strongly unstable,
with MLCAPE generally ranging 2500-3000 J/KG. Strong deep layer
shear will allow for continued updraft organization, including
supercells, so damaging winds and large hail will continue to be
possible with the storms. By around 8-9 PM we think that this
cluster of storms will be moving offshore and the severe threat will
be ending, hopefully for the remainder of the night.
Another shortwave will be approaching the area from the west by
early Friday morning, and another cluster of strong to severe storms
will likely move east across our forecast area on Friday morning.
The potential for severe weather will also be there with this
cluster of storms as well, with damaging wind and large hail again
being the primary threat. There is some indication that Friday
afternoon may not be as busy weather-wise as the past several days,
but CAMs have had trouble with the timing of these systems and we
will have to monitor to see if that changes.
Lows tonight in the upper 60s well inland and the low to mid 70s
coast. Highs on Friday mainly in the upper 80s. /12
&&
.SHORT TERM...
(Friday night through Sunday night)
Issued at 415 PM CDT Thu Jun 15 2023
The active weather pattern we have been dealing with over the past
several days appears to continue right on through the weekend.
Several mid-level impulses, embedded in a persistent and
unseasonably strong mid and upper level northwesterly flow, will
continue to bring episodes of enhanced ascent across the area.
Energy aloft will overspread/interact with a moderately to
strongly unstable airmass in place. Clusters of showers and
thunderstorms appear likely to form along the Interstate 10
corridor on Saturday near a remnant quasi-stationary front with
other clusters of storms forming on old convective outflows and
over the interior in response to the passage of high level energy
maximums. Storm motion from the northwest to the southeast remains
favored. The severe weather risk remains possible Saturday given
the expectation that more than sufficient instability will be in
place as well as 0-6 km bulk shear magnitudes 35 to 45 kts.
The latest 15.12Z physical solutions suggest a more significant
upper level impulse will be riding east southeast from the Lower
MS River Valley to across central/southern sections of MS/AL
through the day Sunday. This may bring yet another increased
severe weather threat.
In addition to weekend storms, other concerns will be first =>
heat with highest heat indices (102 to 107) appearing in the
forecast by Sunday and more focused along and south of a line from
Crestview FL to New Augusta MS. Secondly, a HIGH risk of
dangerous to potentially deadly rip currents exists along area
beaches through the weekend. /10
&&
.LONG TERM...
(Monday through Thursday)
Issued at 415 PM CDT Thu Jun 15 2023
It doesn't appear there will be much reprieve next week too as the
southern stream remains in a persistently active state. An upper
level ridge centered over Mexico noses northward into the
southern Plains while there is some indication of an upper level
low pressure system to form over the TN Valley/southern Appalachians.
The position of these two systems maintains a flow supporting an
extended period where spokes of mid-level energy will drop southward
bringing the potential of multiple rounds of storms over the
central Gulf coast. Appears there will be potential for severe
storms and heavy rain with each round.
Additionally, a HIGH risk for rip currents persists at local
beaches through at least Monday. Hot and humid conditions could
also lead to heat stress related concerns as we head into early
next week. /10
&&
.MARINE...
Issued at 415 PM CDT Thu Jun 15 2023
Moderate to occasionally strong southwesterly winds prevail into
tonight and then weaken slightly Friday and into the weekend. A
Small Craft Advisory is in effect until 10 pm tonight. A brief
period of light to moderate offshore flow may develop on Friday as
a cold front may drift just off the coast, but this should be
short lived as a lighter onshore flow is generally expected as we
move into the weekend. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 91 71 91 73 90 76 91 / 60 70 60 60 20 70 30 70
Pensacola 75 89 74 88 75 88 78 89 / 70 70 70 70 30 70 50 70
Destin 78 89 76 88 77 88 78 88 / 70 70 70 70 30 60 40 70
Evergreen 69 90 69 90 69 89 70 88 / 50 70 70 60 20 70 50 80
Waynesboro 69 88 68 90 70 89 71 89 / 30 70 60 50 20 70 50 70
Camden 67 87 66 88 67 86 68 86 / 30 70 60 40 20 70 60 80
Crestview 70 91 69 91 70 91 71 89 / 60 70 70 70 20 70 40 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 10 PM CDT this evening for ALZ051>060-261>266.
High Rip Current Risk through Saturday evening for ALZ265-266.
FL...Flood Watch until 10 PM CDT this evening for FLZ201>206.
High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...Flood Watch until 10 PM CDT this evening for MSZ067.
GM...Small Craft Advisory until 10 PM CDT this evening for GMZ630>632-
650-670.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jun 15, 5:16 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
516 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Hail Barnett Crossroads 31.22N 87.31W
06/15/2023 E1.50 inch Escambia AL Public
Social media picture of ping pong hail in
Barnett Crossroads, AL.
&&
JEHSpecial weather statement, Jun 15, 5:16 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Thu Jun 15 2023
FLZ201-203-205-152300-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Inland FL-
516 PM CDT Thu Jun 15 2023
...A cluster of strong thunderstorms will impact portions of
northwestern Okaloosa, northern Santa Rosa and north central
Escambia Counties through 600 PM CDT...
At 515 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 11 miles southeast of Jay, or 15 miles north of
Milton, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Century, Flomaton, Baker and Jay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Alabama...and northwestern Florida.
&&
LAT...LON 3086 8744 3100 8742 3100 8718 3098 8671
3061 8665
TIME...MOT...LOC 2215Z 292DEG 24KT 3086 8699
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMLocal storm report, Jun 15, 5:22 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
522 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Hail 2 N Brewton 31.14N 87.07W
06/15/2023 M1.00 inch Escambia AL Broadcast Media
BM reports quarter hail near T.R Douglas
High School. Time using radar.
&&
JEHLocal storm report, Jun 15, 5:29 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
529 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM Hail 1 NNE Lyeffion 31.56N 86.98W
06/15/2023 E1.00 inch Conecuh AL Public
Social media video of hail up to quarter
size falling. Time using radar.
&&
JEHLocal storm report, Jun 15, 5:33 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
533 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Tstm Wnd Dmg 2 SE Keego 31.04N 87.10W
06/15/2023 Escambia AL Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
&&
JEHLocal storm report, Jun 15, 5:38 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
538 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Tstm Wnd Gst Thomasville 31.92N 87.74W
06/15/2023 E60 MPH Clarke AL Emergency Mngr
EMA reports wind gust around 60mph.
&&
JEHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:21 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 39 min |
| Jun 14, 8:55 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 65 min |
| Jun 14, 9:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 19 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 48 min |
| Jun 15, 3:09 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 51 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 51 min |
| Jun 15, 3:59 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
| Jun 15, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Jun 15, 4:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Jun 15, 4:42 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 63 min |
| Jun 15, 5:16 PM CDT | Special Weather Statement | MOB | Santa Rosa | 44 min |
| Jun 15, 5:32 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 43 min |
| Jun 15, 5:41 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 25 min |
| Jun 15, 6:13 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 47 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.